Alert archive / Tennessee / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 16, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Mar 15, 2025, 2:55 PM CDT for 5 counties in Tennessee. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 15, 2025, 2:55 PM CDT (19:55 UTC)
- Expired
- Mar 15, 2025, 3:45 PM CDT
- In force
- 50 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Bedford County, TN, Marshall County, TN, Maury County, TN, Rutherford County, TN, Williamson County, TN
The radar
The Nashville radar (KOHX), 66 km from the middle of the area, began a volume at 19:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 15, 12:51 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.9 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -389 J/kg
- Mixed-layer LCL
- 1906 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 686 m²/s²
- 0-3 km storm-relative helicity
- 792 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 15, 1:28 PM CDT, 1 hour 27 minutes earlier. Its key messages:
- Updated at 112 PM CDT Sat Mar 15 2025
- Severe thunderstorm risk through this evening with chances for damaging winds, large hail and tornadoes.
- Heavy rain with a risk for flooding in urban, low-lying, and poor drainage areas, especially west of I-65.
- Gusty non-thunderstorm winds between 35 to 45 mph through this evening.
Area forecast discussion, Mar 15, 1:28 PM CDT, 1 hour 27 minutes before
Area Forecast Discussion National Weather Service Nashville TN Issued by National Weather Service Fort Worth TX 128 PM CDT Sat Mar 15 2025 ...New AVIATION... .KEY MESSAGES... Updated at 112 PM CDT Sat Mar 15 2025 - Severe thunderstorm risk through this evening with chances for damaging winds, large hail and tornadoes. - Heavy rain with a risk for flooding in urban, low-lying, and poor drainage areas, especially west of I-65. - Gusty non-thunderstorm winds between 35 to 45 mph through this evening. && .SHORT TERM... (Rest of today through Sunday) Issued at 1048 AM CDT Sat Mar 15 2025 Showers and thunderstorms continue this morning as the warm front pushes northward. Right now storms have stayed mostly sub severe, with some small hail reported. But, instability and additional moisture will move northward through the day, increasing the fuel for strong to severe storms this afternoon. Very strong low to mid level shear will increase the threat for strong updrafts and storms able to produce damaging wind gusts, hail, and even tornadoes, especially in the southern half of the area in the moderate risk. The limiting factor so far has been the warmer air aloft capping a lot of the convection from going severe, but with the warm front lifting northward, surface warming will continue and allow for the cap to weaken to increase the severe threat. Models continue to show the cap weakening and surface based CAPE increasing through the afternoon, so remain weather aware and have multiple ways to receive warnings! PWAT values will also continue to increase, and with high rain rates and training of heavy rainfall, flash flooding will also be a threat this afternoon and evening. Heavy rain should move out of the area after midnight, but lingering showers will be possible through mid day Sunday. && .LONG TERM... (Sunday Night through next Saturday) Issued at 1048 AM CDT Sat Mar 15 2025 Drier and cooler conditions will start the week as the deep trough over the eastern CONUS continues eastward. Temps will warm up Tuesday and Wednesday as ridging builds in ahead of the next trough, and rain chances return Wednesday night into Thursday morning. The cold front associated with that trough will dry the region out quite a bit, and may increase the fire weather threat for Thursday and Friday. Ridging builds in for Friday followed by another shot at rain next weekend. && .AVIATION... (18Z TAFS) Issued at 112 PM CDT Sat Mar 15 2025 A line of strong thunderstorms is currently situated across central Tennessee, between KCKV and KBNA. Over the next 1 to 3 hours, this line will slowly move east, approaching the I-65 by 21Z (bringing VCTS into KBNA and KMSQ). Ahead of this line, scattered showers and thunderstorms will continue to develop and move to the northeast. Coverage is not enough to warrant a FM group, so have kept VCTS for now. Between 21Z and 02Z, a strong to severe line of thunderstorms will impact BNA, MSQ, CSV and SRB from west to east. Frequent lightning, and strong winds up to 35 knots are the most likely hazard (included in the TEMPO). There is a low chance of severe winds (50+ knots) at terminal sites during this time frame. A tornado cannot be ruled out with the passage of this main line either. Behind this line, there will be 3 to 4 hours of -TSRA. Additional thunderstorms are expected to develop after 09Z, primarily impacting MSQ, BNA, and CKV between 09 and 15Z. && .PRELIMINARY POINT TEMPS/POPS... Nashville 73 52 60 34 / 100 100 60 0 Clarksville 71 47 55 32 / 100 90 50 0 Crossville 69 50 60 29 / 90 100 70 10 Columbia 72 50 60 32 / 100 100 50 0 Cookeville 72 51 60 31 / 90 100 70 0 Jamestown 70 50 61 29 / 90 100 70 10 Lawrenceburg 70 49 58 32 / 90 90 40 0 Murfreesboro 74 51 61 31 / 100 100 60 0 Waverly 69 48 57 33 / 100 90 30 0 && .OHX WATCHES/WARNINGS/ADVISORIES... Wind Advisory until midnight CDT tonight for TNZ005>011-023>034- 056>066-075-077>080-093>095. Flood Watch through late tonight for TNZ005>011-023>034-056>066- 075-077>080-093>095. && SHORT TERM...Barnwell LONG TERM....Barnwell AVIATION.....99
In the hours before
Local storm report, Mar 15, 2:11 PM CDT, 44 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
211 PM CDT Sat Mar 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1231 PM Flash Flood 1 S Goodlettsville 36.32N 86.70W
03/15/2025 Davidson TN Public
2 left lanes on I-65 NB just south of exit
95 are underwater. Report from social media.
&&Local storm report, Mar 15, 2:14 PM CDT, 41 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
214 PM CDT Sat Mar 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0157 PM Flash Flood 3 NW Dickson 36.11N 87.42W
03/15/2025 Dickson TN Public
Videos on social media showing water over
Walnut Grove Road in Dickson county.
&&Special weather statement, Mar 15, 2:40 PM CDT, 15 minutes before
Special Weather Statement
National Weather Service Nashville TN
240 PM CDT Sat Mar 15 2025
TNZ008-009-027>029-059-062-152030-
Rutherford TN-Williamson TN-Davidson TN-Wilson TN-Trousdale TN-
Sumner TN-Macon TN-
240 PM CDT Sat Mar 15 2025
...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN DAVIDSON...
NORTHWESTERN RUTHERFORD...SUMNER...NORTHEASTERN WILLIAMSON...
WILSON...WESTERN MACON AND TROUSDALE COUNTIES THROUGH 330 PM CDT...
At 240 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Portland to near Gallatin to 6 miles
southeast of Franklin. Movement was northeast at 45 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Portland, Nolensville, Hartsville, La Vergne, Gallatin, Bledsoe Creek
State Park, Dickerson Chapel Recreation Area, Cedars Of Lebanon State
Park, Cottontown, Mount Juliet, Westmoreland, Smyrna, Green Hill,
Bethpage, Walterhill, Rural Hill, Oak Grove, Antioch, Belinda City,
and Lebanon.
This includes the following highways...
Interstate 40 between mile markers 219 and 244.
Interstate 24 between mile markers 58 and 71.
Interstate 840 between mile markers 57 and 76.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 900 PM CDT for Middle
Tennessee.
&&
LAT...LON 3663 8594 3653 8597 3629 8613 3629 8614
3628 8613 3595 8635 3584 8681 3634 8653
3657 8657 3665 8643
TIME...MOT...LOC 1940Z 240DEG 38KT 3660 8646 3635 8650 3586 8677
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
40/SizemoreLocal storm report, Mar 15, 2:45 PM CDT, 10 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
245 PM CDT Sat Mar 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0244 PM Flash Flood Loretto 35.08N 87.44W
03/15/2025 Lawrence TN Emergency Mngr
Emergency Management reports US 43 is
flooded at Loretto.
&&Local storm report, Mar 15, 2:46 PM CDT, 9 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
246 PM CDT Sat Mar 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM Flash Flood 1 N Lawrenceburg 35.26N 87.34W
03/15/2025 Lawrence TN Emergency Mngr
Emergency Manager reports street flooding in
Lawrenceburg, TN.
&&Local storm report, Mar 15, 2:53 PM CDT, 2 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
253 PM CDT Sat Mar 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 PM Flash Flood 3 E Waverly 36.09N 87.73W
03/15/2025 Humphreys TN Emergency Mngr
Some water over Highway 70 between Waverly
and McEwen. Road was still passable.
Otherwise, flooding of low lying areas near
creeks and streams reported.
&&
RRHThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 15, 4:34 AM CDT | Special Weather Statement | OHX | Wayne | 41 min |
| Mar 15, 5:18 AM CDT | Areal Flood Advisory | OHX | Giles, Lawrence, Marshall, Maury | 3 hr |
| Mar 15, 5:35 AM CDT | Special Weather Statement | OHX | Coffee, Warren | 40 min |
| Mar 15, 6:08 AM CDT | Special Weather Statement | OHX | Van Buren | 37 min |
| Mar 15, 9:01 AM CDT | Special Weather Statement | OHX | Davidson | 29 min |
| Mar 15, 9:41 AM CDT | Special Weather Statement | OHX | Maury | 34 min |
| Mar 15, 10:13 AM CDT | Special Weather Statement | OHX | Davidson, Williamson | 32 min |
| Mar 15, 11:19 AM CDT | Special Weather Statement | OHX | Humphreys | 26 min |
| Mar 15, 11:32 AM CDT | Areal Flood Advisory | OHX | Cheatham, Dickson, Hickman, Houston, Humphreys, Montgomery and 3 more | 3 hr |
| Mar 15, 11:41 AM CDT | Special Weather Statement | OHX | Dickson | 34 min |
| Mar 15, 11:53 AM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Montgomery | 27 min |
| Mar 15, 12:14 PM CDT | Special Weather Statement | OHX | Cheatham, Robertson | 46 min |
| Mar 15, 12:29 PM CDT | Flash Flood Warning | OHX | Cheatham, Dickson, Hickman, Houston, Humphreys, Montgomery and 2 more | 5 hr |
| Mar 15, 12:40 PM CDT | Flash Flood Warning | OHX | Cheatham, Davidson, Dickson, Montgomery, Robertson, Sumner and 1 more | 10 hr |
| Mar 15, 12:48 PM CDT | Special Weather Statement | OHX | Dickson, Hickman | 42 min |
| Mar 15, 12:51 PM CDT | Special Weather Statement | OHX | Clay, Jackson | 24 min |
| Mar 15, 1:06 PM CDT | Special Weather Statement | OHX | Lawrence, Lewis, Wayne | 39 min |
| Mar 15, 1:25 PM CDT | Special Weather Statement | OHX | Cheatham, Dickson, Hickman | 50 min |
| Mar 15, 1:44 PM CDT | Special Weather Statement | OHX | Lawrence, Lewis, Maury, Wayne | 46 min |
| Mar 15, 2:08 PM CDT | Special Weather Statement | OHX | Davidson, Williamson | 52 min |
| Mar 15, 2:26 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence | 49 min |
| Mar 15, 2:40 PM CDT | Flash Flood Warning | OHX | Cheatham, Davidson, Dickson, Hickman, Maury, Rutherford and 1 more | 8 hr |
| Mar 15, 2:40 PM CDT | Special Weather Statement | OHX | Macon, Sumner, Trousdale, Wilson | 50 min |
| Mar 15, 2:46 PM CDT | Flash Flood Warning | OHX | Giles, Lawrence, Marshall, Maury | 9 hr |
| Mar 15, 3:06 PM CDT | Special Weather Statement | OHX | Giles | 24 min |
| Mar 15, 3:14 PM CDT | Special Weather Statement | OHX | Clay, Jackson, Macon, Smith | 46 min |
| Mar 15, 3:23 PM CDT | Tornado Warning | OHX | Bedford, Rutherford | 30 min |
| Mar 15, 3:38 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Cannon, Coffee, DeKalb, Grundy, Rutherford and 2 more | 52 min |
| Mar 15, 3:40 PM CDT | Tornado Warning | OHX | Cannon | 34 min |
| Mar 15, 4:05 PM CDT | Tornado Warning | OHX | DeKalb, Van Buren, Warren, White | 40 min |
| Mar 15, 4:18 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Putnam, Van Buren, Warren, White | 42 min |
| Mar 15, 4:32 PM CDT | Tornado Warning | OHX | Cumberland, Putnam, White | 29 min |
| Mar 15, 4:57 PM CDT | Special Weather Statement | OHX | Fentress, Overton, Pickett | 48 min |
| Mar 15, 5:01 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Cumberland, Fentress, Overton, Pickett, Putnam and 1 more | 59 min |
| Mar 15, 5:06 PM CDT | Special Weather Statement | OHX | Cumberland, Grundy, Van Buren | 39 min |
| Mar 15, 5:19 PM CDT | Tornado Warning | OHX | Fentress, Overton, Pickett | 26 min |
| Mar 15, 5:29 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland, Van Buren, Warren, White | 46 min |
| Mar 15, 5:41 PM CDT | Tornado Warning | OHX | Cumberland, Van Buren, White | 34 min |
| Mar 15, 5:44 PM CDT | Flash Flood Warning | OHX | Bedford, Hickman, Lawrence, Lewis, Marshall, Maury and 2 more | 7 hr |
| Mar 15, 5:54 PM CDT | Flash Flood Warning | OHX | Jackson, Macon, Smith, Sumner, Trousdale, Wilson | 6 hr |
| Mar 15, 6:01 PM CDT | Flash Flood Warning | OHX | Cannon, DeKalb, Rutherford, Smith, Warren, Wilson | 3 hr |
| Mar 15, 6:02 PM CDT | Flash Flood Warning | OHX | Bedford, Cannon, Coffee, Giles, Grundy, Marshall and 2 more | 3 hr |
| Mar 15, 6:21 PM CDT | Tornado Warning | OHX | Cumberland | 9 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.